COVID-19 most commonly presents with respiratory symptoms, including cough and shortness of breath, as well as fever. However, digestive symptoms also can occur in patients with COVID-19, and with or without respiratory symptoms.
World events, like the COVID-19 pandemic, can create uncertainty and a feeling of being out-of-control. Collecting information and keeping up with the news can be helpful, according to Dr. Craig Sawchuk, a Mayo Clinic psychologist. "But at some point it can actually be too much of a good thing," he says. "It’s important, whether we are on social media or regular media channels, that we establish some limits."
"I want to remind everyone that sometimes we may feel like recommendations are changing quickly, and that is not to decrease faith in the system. It's simply that we get more data almost daily, and, so, recommendations do change frequently. Please stay diligent and follow what the latest recommendations are, and then also be patient."
A study published recently in Mayo Clinic Proceedings details information about potential cardiac side effects when using off-label drugs to treat COVID-19. Off-label means the drug has been approved by the Food and Drug Administration to treat a different condition. Some of the off-label drugs being used to treat COVID-19 have a risk of sudden cardiac arrest and death.